Nardil and weight gain - Social Anxiety Forum
X

Download the SAS Android App

Or switch to mobile version of the forums

X

Download the SAS iPhone App

Or switch to mobile version of the forums

Help/FAQLog InJoin SAS
Go Back   Social Anxiety Forum > Recovery > Medication

Reply
Old 08-28-2010, 01:33 AM   #1 (permalink)
 
ddswanson's Avatar
 
Status: SAS Member
Join Date: Aug 2010
Posts: 20



Default Nardil and weight gain

Has anybody had success taking something with Nardil to lose weight.

I am 265+ lb (no muscle) 5'9'' 30 yr old male. I thought about getting the doc to try to give me parnate instead, not sure if that would be better. I should be taking Nardil it in about a week after I continue coming off (some of) my current meds.

Thanks
ddswanson is offline   Reply With Quote
Old 08-28-2010, 02:47 AM   #2 (permalink)
 
Medline's Avatar
 
Status: SAS Member
Join Date: Sep 2008
Gender: Male
Posts: 2,403



Default

I would go with Parnate and maybe augment it with something GABAergic like Klonopin as needed or Lyrica.

Parnate can decrease appetite and cause weight loss whereas with Nardil it's hard not to gain weight in general. Also drugs that can combat weight gain caused by ADs like Wellbutrin XL or Adderall will not be prescribed by most Pdocs in combination with a MAOI (and those combos are just for treatment resistant cases).
__________________
Disclaimer: The user "Medline" is not a medical professional and does not provide medical advice. All information provided by "Medline" is based on his own research and/or personal experiences and should not be considered professional medical advice. All information provided by "Medline" is intended to be for informational purposes only. "Medline" assumes no liability and/or responsibility for the actions of individuals using any information provided.
Medline is offline   Reply With Quote
Old 08-28-2010, 06:24 AM   #3 (permalink)
 
Status: SAS Member
Join Date: Feb 2010
Posts: 478



Default

I was on Nardil 75mg, down 60 mg which worked for me. I was obese, gained 30 lbs in 3 months! Tapered down from 60mg to 30mg, began eating the right foods, not junk foods, and jogging every night, lost 15 lbs in 3 weeks. Now finally back to taking 60 mg as of today.
mike8803 is offline   Reply With Quote
Old 08-28-2010, 10:01 PM   #4 (permalink)
 
ddswanson's Avatar
 
Status: SAS Member
Join Date: Aug 2010
Posts: 20



Default

Thank you both.

I actually tried getting the Parnate originaly, but he was more confortable with Nardil, he is inexperienced with Parnate.

I will try to get Parnate instead. I am already taking Gabapentin, if I understand, it is GABAergic. Maybe that will be good.

I have been riding the bike, hopefully more regularly, but if he won't switch me I will do like mike8803 said.
ddswanson is offline   Reply With Quote
Old 08-28-2010, 10:17 PM   #5 (permalink)
 
Noca's Avatar
 
Status: Spectacular Member
Join Date: Jun 2005
Location: Ontario
Gender: Male
Age: 28
Posts: 18,269



Default

Don't use Lyrica if your afraid of weight, cause it can cause a LOT of weight gain, mostly fluid build up.
Noca is online now   Reply With Quote
Old 08-29-2010, 12:02 AM   #6 (permalink)
 
Status: SAS Member
Join Date: Feb 2010
Posts: 478



Default

Quote:
Originally Posted by ddswanson View Post
Has anybody had success taking something with Nardil to lose weight.

I am 265+ lb (no muscle) 5'9'' 30 yr old male. I thought about getting the doc to try to give me parnate instead, not sure if that would be better. I should be taking Nardil it in about a week after I continue coming off (some of) my current meds.

Thanks

I can actually speak on this. I took Nardil the first time and destroyed everything that had carbs and sugar in sight! Gained 30 lbs in 2 months. Tapered down to 30 mg, over the next 3 weeks, started running and took out all fast food, and limited my calorie intake to 1500/day, lost 15 lbs in 2.5 weeks. Just dont eat junk food and watch your calorie intake and you'll be fine.
mike8803 is offline   Reply With Quote
Old 08-30-2010, 04:04 AM   #7 (permalink)
 
Status: SAS Member
Join Date: Aug 2010
Posts: 4



Default

Whilst it is known that Nardil causes an increase in appetite, it does not in itself cause weight gain. It takes a bit of willpower not to give in to the hunger pangs but provided you burn off as many calories as you ingest your weight will remain stable
dogger is offline   Reply With Quote
Old 08-30-2010, 07:25 AM   #8 (permalink)
 
Status: SAS Member
Join Date: Feb 2010
Posts: 478



Default

Quote:
Originally Posted by dogger View Post
Whilst it is known that Nardil causes an increase in appetite, it does not in itself cause weight gain. It takes a bit of willpower not to give in to the hunger pangs but provided you burn off as many calories as you ingest your weight will remain stable
excatly
mike8803 is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
How to get fit and not lose weight/gain weight Banzai Health 8 12-03-2009 05:06 PM
Nardil/weight gain toddabaker The First Step 4 03-30-2009 09:37 AM
weight gain with nardil Jimminy_Billy_Bob Medication 2 01-17-2009 03:21 PM
augh.......weight gain on nardil fraidycat Medication 4 08-06-2008 12:49 PM
Do you have to gain weight on maos like Nardil??? Help lynnie Medication 9 02-10-2007 01:51 PM

All times are GMT -7. The time now is 05:33 PM.
Powered by vBulletin® ©2000-2014, vBulletin Solutions, Inc.
SEO by vBSEO 3.6.0 ©2011, Crawlability, Inc.